Washington, 2022Heavy Snow in Washington, April 11 to 12, 2022
April 11 to 12, 2022 · NWS OTX · 2 events in 1 county or zone
On the 11th, a strong storm moved the area and brought heavy snow to the Blewett Pass area. It impacted travel through the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 11th, a strong storm moved the area and brought heavy snow to the Blewett Pass area. It impacted travel through the area. The Pass received a two day total of 18 inches by the morning of April 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 10, 8:59 PM PST, 5 hours 1 minute earlier.
Area forecast discussion, Apr 10, 8:59 PM PST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Spokane WA
959 PM PDT Sun Apr 10 2022
.SYNOPSIS...
The Inland Northwest will be under the influence of a cold upper
level weather system into next week. Blustery and windy
conditions are expected Monday and Tuesday. Cold temperatures
will result in snow accumulations on grassy surface at times
through the week. Mountain passes will likely be impacted by snow
at times with winter travel conditions. Temperatures will trend
much cooler next week with several nights of widespread below
freezing temperatures. Lowland snow will be possible across the
Inland Northwest Monday and again Monday night into Tuesday.
&&
.DISCUSSION...
Update: Impressive small low pressure circulation to pass through
to the south and utilize the cold conditionally unstable airmass
over the area to produce snowfall with the highest pops and
amounts south of the Spokane area. Have updated some of the
highlights addressing this by adding a winter storm warning for
the Camas Prairie of Idaho and a winter weather advisory for snow
for the Idaho Palouse as this low pressure circulation moving
through has potential to cause problematic accumulations. /pelatti
&&
.AVIATION...
06z TAFs: Cold unstable airmass will continue to favor snow
showers over the aviation area. Best chances of problematic
snowfall causing MVFR and possibly IFR conditions near KPUW south
to KLWS. In addition gusty northeast winds will blow over the
aviation area during the day. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 28 45 29 42 25 44 / 10 20 30 10 10 10
Coeur d'Alene 26 45 27 41 24 44 / 10 10 20 10 10 10
Pullman 25 40 27 37 23 41 / 10 60 60 30 10 10
Lewiston 30 47 34 43 27 46 / 10 60 60 30 20 10
Colville 25 48 27 43 25 45 / 10 10 10 10 10 10
Sandpoint 27 43 27 38 24 40 / 30 10 10 10 10 10
Kellogg 25 41 26 36 23 40 / 10 30 40 20 10 10
Moses Lake 31 49 31 46 28 48 / 10 30 20 10 10 10
Wenatchee 30 46 30 43 27 44 / 30 50 30 20 30 30
Omak 31 50 30 45 28 47 / 10 20 10 10 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 11 AM Monday to 11 AM PDT Tuesday for Coeur
d'Alene Area-Northern Panhandle.
Winter Weather Advisory from 11 AM to 11 PM PDT Monday for Idaho
Palouse.
Winter Storm Warning from 9 AM Monday to 11 AM PDT Tuesday for
Lewis and Southern Nez Perce Counties.
WA...Wind Advisory from 11 AM Monday to 11 AM PDT Tuesday for Moses
Lake Area-Northeast Mountains-Spokane Area-Upper Columbia
Basin.
Winter Weather Advisory until 5 PM PDT Monday for Northeast Blue
Mountains-Western Chelan County.
Winter Weather Advisory until 5 PM PDT Monday for Central Chelan
County.
&&Hazardous weather outlook, Apr 10, 3:45 AM PST, 22 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
445 AM PDT Sun Apr 10 2022
WAZ048-111145-
Western Chelan County-
445 AM PDT Sun Apr 10 2022
This Hazardous Weather Outlook is for portions of North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
Snow showers are expected at Stevens Pass.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Snow showers are expected to continue over Stevens Pass over the
weekend and may result in travel impacts at times especially
during the overnight and morning hours. Another round of snow
showers arrives in the Cascades early Monday.
IDZ001-002-004-026-WAZ032-034>038-041-043-044-047-049-111145-
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Wenatchee Area-Okanogan Valley-
Waterville Plateau-Central Chelan County-Western Okanogan County-
445 AM PDT Sun Apr 10 2022
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time. Expect locally
breezy southwest winds and convective snow showers this afternoon.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Cold, snow showery weather Monday. Light snow amounts are
possible from the mountains to the lowlands. Winds will become
breezy northeast Monday and Tuesday.
IDZ003-027-WAZ031-033-111145-
Idaho Palouse-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Washington Palouse-
445 AM PDT Sun Apr 10 2022
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Expect locally breezy southwest winds. Snow this morning with
convective snow showers this afternoon.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Cold, snow showery weather Sunday and Monday. Winds will become
breezy northeast Monday and Tuesday.
Heavy Snow, Central Chelan County
- When
- April 11, 2:00 AM PST to 1:00 PM PST
- Where
- Central Chelan County forecast zone
- Reported by
- Department of Highways
- Coordinates
- 47.869, -120.619 (the zone’s center; the record gives no point)
Snow amount of 10 inches accumulated between 0200 to 1300LST.
Heavy Snow, Central Chelan County
- When
- April 11, 1:00 PM PST to April 12, 7:00 AM PST
- Where
- Central Chelan County forecast zone
- Reported by
- Department of Highways
- Coordinates
- 47.869, -120.619 (the zone’s center; the record gives no point)
Snow amount of 8 inches accumulated between 4/11 1300 to 4/12 1300LST.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in New Mexico, April 11 to 30, 20222 deaths · 1 injured · $17 million · 70 kt wind · 27 events
- Tornadoes and Flash Flooding in Arkansas, April 11 to 13, 2022$234,000 · EF1 · 88 events
- Tornadoes and Hail in Arkansas, April 11, 2022$975,000 · EF1 · 15 events
- Dust Storm and High Wind in California, April 11, 2022$325,000 · 74 kt wind · 3 events
- High Wind in Nevada, April 11, 202270 kt wind · 44 events
- High Wind and Strong Wind in Montana, April 11 to 12, 2022$62,000 · 52 kt wind · 4 events
- Dust Storm and High Wind in Nevada, April 11, 2022$26,000 · 68 kt wind · 7 events
- Winter Storm in Montana, April 11 to 13, 202221 events
- High Wind in Colorado, April 11 to 12, 202278 kt wind · 18 events
- High Wind and Winter Weather in California, April 11 to 12, 202296 kt wind · 16 events
- Blizzard in North Dakota, April 11 to 14, 202214 events
- Heavy Snow and High Wind in Montana, April 11 to 13, 202250 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025558, 1025560.